Home » Frequently asked Questions on Health » Is it safe to stop medication for diabetes?

Is it safe to stop medication for diabetes?

Q: I am a 36 years old male. Two months back, I was diagnosed with random blood sugar of 751 mg/dl. I had symptoms like dryness of the throat, frequent urination and rupture of the foreskin after intercourse. After the blood sugar test, I was given 2 insulin injections, while on drip. After 2 days the sugar was 570 mg/dl. Again I was given 2 more insulin shots. After that I took 2 tablets of glucophage every day. At the same time, I made some changes in lifestyle - like going for a morning walk and avoiding sugar, fatty foods etc. I have stopped taking the tablets for the past 1 month. I am continuing with the morning/evening walk and diet. Now my FBS is 104 and 145 after food. Some doctors are advising that I should not stop the tablet. Will this cause any problem as long as my blood sugar is under control? I also take alcohol once in a while (around 120 ml /2-3 times a week).

A:Ideally insulin sensitisers should be continued in this treatment. However, if you can continue to exercise and maintain your diet and also continue to monitor your blood glucose regularly; then you may not require any drugs. Strict monitoring of blood glucose is required through out.

RELATED FAQ

................... Advertisement ...................

................... Advertisement ...................

 

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------